Worst side effect?

finalpoet

Stalwart
Messages
337
Reaction score
4
Points
53
What's the worst side effect you've ever had? The med that caused it?

Mine was caused by Topomax. I took it and was later asked by a nurse a few questions. When asked, I couldn't remember my name for a few seconds. I will never take it again.
 

MouseyMouse

Pillar
Messages
70
Reaction score
0
Points
36
I am on topamax - I don't have any memory issues, but I definitely have the tingly fingers/feet from it. Sometimes the tingling is soo intense that it feels itchy.
 

Porkette

Veteran
Messages
1,661
Reaction score
137
Points
173
Hi finalpoet,

The worst seizure med I was on was Neurontin the drug caused me to have absence status seizures which I never had in my life and this in turn caused more brain damage for me because I would be out of it for 30 min. - 1 hour if not longer. I later found out that the drug can cause seizures for people who have never had a seizure in their life and while watching NBC Dateline 2 employees were interviewed who turned the drug co. in because they knew it could cause epilepsy for people who never had a single seizure in their life. Now the drug co. has over $240 million in lawsuits for what the drug has done to people. Here's wishing you only the best of luck and May God Bless You!

Sue
 

Topcat

Stalwart
Messages
368
Reaction score
4
Points
68
Topamax made me meaner than a snake. Keppra did too. Depakote worked well but my neurologist said it was damaging my liver. My current combo of Lamictal and Oxcarbazibine makes me sleepy and gives me a drunk feeling which as a recovered alcoholic I hate. Sometimes I get so so dizzy I can't do much. I actually went to the emergency room twice after starting it. But it works well and now that I'm used to it I just lay down and take a nap. It sure does mess up my sleep patterns. If that sounds bad, like I posted once I adjusted to it it's no big problem.
The main reason I went to the hospital is I read all the side effects and when I wasn't thinking clearly (after I had taken the pills) I scared myself into thinking something terrible was happening.
 

truegrit

Stalwart
Messages
161
Reaction score
11
Points
68
[It's a toss up between Neurontin and Tegretol.
With Neurontin I gained a lot of weight and slept all day.
With Tegretol I could barely stand up.
 

Topcat

Stalwart
Messages
368
Reaction score
4
Points
68
truegrit's post reminds me I forgot about Phenobarbital that made me sleep all day.
 

CQ:)

Veteran
Messages
4,077
Reaction score
137
Points
178
Neurontin is the med that I really hated which I was on from nov 2009 - Nov 2010. It made me tired, moody and I’m sure it affected my memory. If I didn’t have a sleep in the day I’d have a seizure. When I told my neuro at the time of the issues I was having with the neurontin he increased it which made it worse.
At the time I was about to start pre surgery testing. When I had my veeg I told the epiologists about the neurontin , 1st thing they did was take me straight of it and made note not to put me back on it.
 

seagull

Veteran
Messages
2,301
Reaction score
2
Points
158
I wondering if 2 accident I had due to meds broken cheek and rip menicus
 

seagull

Veteran
Messages
2,301
Reaction score
2
Points
158
Lamactol can cause children skin problems well last week I been scratching my arm no. Stop until it bleeds.See have been see the mater and scabies in the oldies home.it would. Be typical of mother give me scabies.or is it the meds half hoping scabies cure that.not my weeks
 

Soniag

Stalwart
Messages
163
Reaction score
1
Points
68
The worst I had was when I was taking tegrotol and lamotrogine together. I was so dizzy that I couldn't even walk in a strait line some days and my vision was sometimes blurry
 
Last edited:

malfeasant67

Pillar
Messages
35
Reaction score
1
Points
36
OK where do I start?
1. Dilantin made me break out in a massive skin rash. Looked like a giant zit.
2. Phenobarbital made me go to sleep for 2 years. (BARB-it-tal.. Get it? Barbituate??)
3. Keppra made me lose weight to the point that I hardly ate anything and spazzed out all over the place.
4. I'm finally taking Trileptal and Vimpat, but the Vimpat is at a lesser dose than what my doctor originally prescribed me at. After trying and trying and trying to get a hold of the guy because I was dizzy and had some sort of vertigo, I took about 300mg less of the stuff, and now I'm perfect. Gotta love it!
 

truegrit

Stalwart
Messages
161
Reaction score
11
Points
68
Vimpat made me dizzy also. They never could find the right dose for me.
 

valeriedl

VIP
Moderator
Supporter
Messages
4,247
Reaction score
49
Points
203
[It's a toss up between Neurontin and Tegretol.
With Neurontin I gained a lot of weight and slept all day.
With Tegretol I could barely stand up.
I'm not sure which meds caused these things for me but with one I ate anything I saw. I'd even eat a gallon of ice cream each day, not a joke, and a ton of other things. I don't know how much weight I gained.

There was another one I had no energy, just laid in bed all day long. I wouldn't eat a thing either, my mom pretty much had to force feed me and she had a really hard time doing it.
 

knothing

Stalwart
Messages
484
Reaction score
0
Points
91
I have several side effects from the combination of Keppra and Vimpat that I take such as occasional dizziness and some facial numbness at times. Both are tolerable but I suffer one that is tolerable but extremely frustrating.
I am allergic to all citrus fruits except for lemons and limes. I was amazed to find out how many foods have orange in them such as A-1 sauce. It is very odd and at first many people don't believe it but it is true.
 

Cint

Veteran
Supporter
Messages
5,521
Reaction score
10
Points
193
The worst side effects for me were from the drug Felbatol, which isn't prescribed much now. I had miserable migraines for weeks and deep, deep depression from this drug. The 2nd worse was from Sabril, which made me suicidal. I was only on that drug for a very short time. And then there was Topamax. When I initially started Topamax years ago, it made me anorexic. I had absolutely NO appetite. I lost 20 lbs. while taking it. It also made my aphasia much worse.
Now I take 3000 mgs.of Keppra and it is what works for me. I can deal with these side effects; tiredness, thirst, others....
 
Top